Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

On pill, get slight bleeding after sex. Will stopping the pill lead to cervical erosion?

Hi - If I stop taking the Pill , will that stop Cervical Erosion? If so, how long do I need to wait to see improvements. I have experienced slight bleeding after sexual intercourse with my partner over the last few months, and have been told by a GP that being on the Pill increases your chances of cervical erosion. I have been on the Pill for 4 years now. Please help.
Asked On : Wed, 10 Oct 2012
Answers:  1 Views:  302
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN, Maternal and Fetal Medicine 's  Response
Hello ella.schalch,
Taking the Oral Contraceptive Pill increases the chances of cervical erosion, simply because the inner lining of the cervic everts out under the effect of estrogen in the Pill. Stopping the Pill may stop this erosion.

Since this lining is thinner than the lining of the vagina there may be some spotting after sex.
Most of the times, however, there may be no symptoms.

Having said this, may i add these comments:
1) If there is any discharge - yellow or curdy white or itchy or foul/fleshy smell, you will need local and oral anti-infection medicines. Please check out with your doctor for this. The vaginal inserts may be available over the counter from the local pharmacy.
2) Since you have bleeding after intercourse, please do get your latest Pap Smear done even if you have had one done within last 1 year. This is to screen for cervical cancers. If you could get HPV testing also, it will relieve you greatly if the reports are negative.
3) Even if you are on the Pill for prevention of unwanted pregnancy, it may be wise to use a condom in addition for prevention of sexually transmitted infections (STIs).

Please don't be so alarmed - cervical erosions reverse, they can be treated with anti-infectives and ablative treatments like cryotherapy, they don't always indicate cancer and are often more often benign/noncancer.
Hope this answers your query.
Take care,
Dr Nirja Chawla
Answered: Wed, 10 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor